Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Results 1 to 6 of 6
  1. #1
    Member
    Join Date
    Aug 2011
    Location
    Australia
    Posts
    61

    Unhappy Horrific Nightmares... Is my Lexapro the cause?

    I just don't understand.... Since I increased my dosage to 20mg I have been having horrendous nightmares almost every night. I'm talking, someone trying to rape me at gun point and then murdering my husband for trying to help me. I saw him bleed to death from a gun shot wound. I recall screaming his name and pounding his chest trying to make him breathe... and it felt so real I woke up and cried...I've had others... a friend of mine raped me, I saw my son getting stabbed by someone who broke into our house and then he turned and threw knives at me. There's been several others where I've seen my husband die, or I've been attacked/harmed and they're so frightening I don't want to go to sleep anymore... I wake up so tired I might as well have stayed up anyway... Does anyone else have side effects like this? Is this something caused by my medication? Or am I actually crackers?

    Help >.<

  2. #2
    Senior Member
    Join Date
    Oct 2013
    Location
    Melbourne, Australia
    Posts
    3,825
    Quote Originally Posted by Silmarwen18 View Post
    I just don't understand.... Since I increased my dosage to 20mg I have been having horrendous nightmares almost every night. I'm talking, someone trying to rape me at gun point and then murdering my husband for trying to help me. I saw him bleed to death from a gun shot wound. I recall screaming his name and pounding his chest trying to make him breathe... and it felt so real I woke up and cried...I've had others... a friend of mine raped me, I saw my son getting stabbed by someone who broke into our house and then he turned and threw knives at me. There's been several others where I've seen my husband die, or I've been attacked/harmed and they're so frightening I don't want to go to sleep anymore... I wake up so tired I might as well have stayed up anyway... Does anyone else have side effects like this? Is this something caused by my medication? Or am I actually crackers?

    Help >.<
    Hi there,

    That sounds awful. I've been on Lexapro 20mg for about 2 years and haven't had any worse dreams than normal. These things all affect people differently though, so I can't say it's not the Lexapro.

    I can say you aren't crackers though Do you watch many horror movies or even movies with those kind of things? So many shows are violent these days it could be just about anything really. Maybe try and be careful of that.

    All the best,
    Gypsy x
    "You're the worst thing that ever happened to me." --Marla Singer

  3. #3
    Senior Member
    Join Date
    Apr 2014
    Location
    Illinois
    Posts
    810
    Quote Originally Posted by Silmarwen18 View Post
    I just don't understand.... Since I increased my dosage to 20mg I have been having horrendous nightmares almost every night. I'm talking, someone trying to rape me at gun point and then murdering my husband for trying to help me. I saw him bleed to death from a gun shot wound. I recall screaming his name and pounding his chest trying to make him breathe... and it felt so real I woke up and cried...I've had others... a friend of mine raped me, I saw my son getting stabbed by someone who broke into our house and then he turned and threw knives at me. There's been several others where I've seen my husband die, or I've been attacked/harmed and they're so frightening I don't want to go to sleep anymore... I wake up so tired I might as well have stayed up anyway... Does anyone else have side effects like this? Is this something caused by my medication? Or am I actually crackers?

    Help >.<
    Not sure how helpful this will be but I'm going to give it a go. I did a brief web search about the connection between vivid/intense dreams and antidepressant medication and there is some research that shows that the medication can result in a person having odd dreams. Considering antidepressants have affect a person's neurotransmitters that isn't surprising.
    Now for my own experience. I've been back on antidepressants since last fall, first I was on Lexapro and after a month I was switched to Cymbalta. I normally have odd dreams but I recall when taking Lexapro that I did have more vivid dreams. Strangely on Cymbalta I'm experiencing the opposite. I don't have vivid dreams or memorable dreams unless I forget to take it.
    If I were you I would talk to your doctor about what you're experiencing.

  4. #4
    Junior Member
    Join Date
    May 2015
    Posts
    2
    I have been weening off of effexor and taking lexapro. Horrible!!! I have been very emotional and have been having severe anxiety with negative thoughts. I can't focus at work.

  5. #5
    Senior Member
    Join Date
    Aug 2014
    Location
    OC, California
    Posts
    438
    Quote Originally Posted by Silmarwen18 View Post
    I just don't understand.... Since I increased my dosage to 20mg I have been having horrendous nightmares almost every night. I'm talking, someone trying to rape me at gun point and then murdering my husband for trying to help me. I saw him bleed to death from a gun shot wound. I recall screaming his name and pounding his chest trying to make him breathe... and it felt so real I woke up and cried...I've had others... a friend of mine raped me, I saw my son getting stabbed by someone who broke into our house and then he turned and threw knives at me. There's been several others where I've seen my husband die, or I've been attacked/harmed and they're so frightening I don't want to go to sleep anymore... I wake up so tired I might as well have stayed up anyway... Does anyone else have side effects like this? Is this something caused by my medication? Or am I actually crackers?

    Help >.<
    I recall having a handful of freaky violent dreams....I just dismissed it. Who knows, could be a heightened subconscious and hearing TV etc. Dont worry

  6. #6
    Senior Member
    Join Date
    Aug 2014
    Location
    OC, California
    Posts
    438
    Quote Originally Posted by superchick22684 View Post
    Not sure how helpful this will be but I'm going to give it a go. I did a brief web search about the connection between vivid/intense dreams and antidepressant medication and there is some research that shows that the medication can result in a person having odd dreams. Considering antidepressants have affect a person's neurotransmitters that isn't surprising.
    Now for my own experience. I've been back on antidepressants since last fall, first I was on Lexapro and after a month I was switched to Cymbalta. I normally have odd dreams but I recall when taking Lexapro that I did have more vivid dreams. Strangely on Cymbalta I'm experiencing the opposite. I don't have vivid dreams or memorable dreams unless I forget to take it.
    If I were you I would talk to your doctor about what you're experiencing.
    I have more vivid dreams on Lexapro too

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •